MAUDE Adverse Event Report: DEPUY MITEK LLC US VAPR HOOK W/ HAND C ONTROLS; ENDOSCOPIC ELECTROSURGICAL ELECTRODE, BIPOLAR, SINGLE USE

DEPUY MITEK LLC US VAPR HOOK W/ HAND C ONTROLS; ENDOSCOPIC ELECTROSURGICAL ELECTRODE, BIPOLAR, SINGLE USE
Catalog Number 228305
Medical Device Problem Code Suction Failure (4039)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/31/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4): if information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Udi: (b)(4).
 
Event or Problem Description
It was reported by the sales rep via phone that during an ankle reconstruction the customer's vapr hook electrode with hand controls would not coagulate.The sales rep stated that the generator was on the default setting and the electrode is brand new and not re-processed.The sales rep stated that the ablation feature was working.The procedure was completed with a like-device from the same lot number with no harm to the patient or delays to the case.The device is being returned for evaluation.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Device was used for treatment, not diagnosis.Investigation summary: the complaint device was received and inspected.The complaint cannot be confirmed.It was observed that the electrode tip shows sings of activation.Saline residue was present in the suction tube.The electrode functionally testing was performed.The device was connected to a test generator and no default occurred.With a test wired footswitch, both ablation and coagulation modes were activated for 30 seconds.The electrode activated during this operation with no signs of interruptions.A device history record (dhr) review has been conducted to determine if there were any internal processing issues which would have contributed to the nature of the product complaint.Our results indicate that this batch of product was processed without incident; therefore, there is no evidence of manufacturing anomalies on the paperwork reviewed.At this point, no corrective action is required and no further action is warranted.However, depuy synthes mitek will continue to track any related complaints within this device family as a means of monitoring the extent with which this complaint is observed in the field.Device history lot: dhr review.Part number: 228305; supplier lot number: u1802175; qty of lot: 152; manufacturing date: 03-13-2018; release to warehouse date: 03-28-2018; expiration date: 01-31-2021; supplier: (b)(4).Manufacturing site: cardiff, uk.No ncrs were generated during production.Review of the device history record(s) showed that there were no issues during the manufacture of this product, and any subcomponents, which would contribute to this complaint condition.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Udi: (b)(4).

Brand Name
VAPR HOOK W/ HAND C ONTROLS
Common Device Name
ENDOSCOPIC ELECTROSURGICAL ELECTRODE, BIPOLAR, SINGLE USE
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
MDR Report Key7801666
Report Number1221934-2018-54527
Device Sequence Number13930372
Product Code GEI
UDI-Device Identifier10886705020928
UDI-Public10886705020928
Combination Product (Y/N)N
Initial Reporter StateSC
Initial Reporter CountryUS
PMA/510(K) Number
K120095
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/31/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2021
Device Catalogue Number228305
Device Lot NumberU1802175
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/16/2018
Initial Date Received by Manufacturer 07/31/2018
Supplement Date Received by Manufacturer12/03/2018
Initial Report FDA Received Date08/21/2018
Supplement Report FDA Received Date12/04/2018
Patient Sequence Number1